Blood Pressure Drug Recall – Amlodipine Combination Pills
Blood Pressure Drug Recall
The FDA (Food and Drug Administration) issued the recall this week for blood pressure combination pills produced by Teva Pharmaceuticals.
The products recalled include combination pills amlodipine/valsartan pills and amlodipine/valsartan/hydrochlorothiazide pills.
The drug recall has been linked to an impurity known as NDEA present in the drugs. According to the FDA, the compound “has been classified as a probable human carcinogen.”
According to Press Release >> Teva has not received any reports of adverse events signaling a potential link or exposure to valsartan.
Patients who take these medications were advised to continue their medication and to reach out to their pharmacist or doctor for further information on an alternative treatment.
Teva Pharmaceuticals has initiated a voluntary recall in the United States, to the patient level, of all lots of Amlodipine / Valsartan combination tablets and Amlodipine / Valsartan / Hydrochlorothiazide combination tablets (see table below) due to an impurity detected above specification limits in an active pharmaceutical ingredient (API) manufactured by Mylan India. The impurity found in Mylan’s valsartan API is known as N-nitroso-diethylamine (NDEA), which has been classified as a probable human carcinogen. This chemical is typically found in very small amounts in certain foods, drinking water, air pollution, and certain industrial processes.
Amlodipine/Valsartan combination tablets and Amlodipine/Valsartan/Hydrochlorothiazide combination tablets are used for the treatment of high blood pressure. To date, Teva has not received any reports of adverse events signaling a potential link or exposure to valsartan.
Patients taking Amlodipine / Valsartan combination tablets or Amlodipine / Valsartan / Hydrochlorothiazide combination tablets are advised to continue taking their medication and to contact their pharmacist or physician for advice on alternative treatment. The risk of harm to a patient’s health may be higher if the treatment is stopped immediately without any comparable alternative treatment.
Teva Pharmaceuticals USA is notifying its distributors and customers by certified mail and is arranging for return/reimbursement of returned recalled products. Distributors and retailers that have product that is being recalled should immediately stop distribution and quarantine any quantities remaining in their control and return the recalled product.
Customers and patients with medical-related questions, information about an Adverse Event or other questions about the Teva products being recalled should contact Teva’s Medical Information by phone at: 888-838-2872, option 3, then, option 4. Live calls are received Monday-Friday, 9:00AM-5:00PM Eastern Time with Voicemail available 24 hours/day, 7 days/week or email firstname.lastname@example.org.
A recall is a voluntary action taken by a company at any time to remove a defective drug product from the market. The list below includes voluntary recalls in which public notification has been issued.